Alert archive / California / Hazardous Seas Watches in 2014

Hazardous Seas Watch 7, NWS Eureka, CA

September 1, 2014

NWS Eureka, CA issued this hazardous seas watch at Sep 1, 2014, 2:30 PM PDT. It took effect at Sep 3, 2014, 3:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 1, 2014, 2:30 PM PDT (21:30 UTC)
In effect from
Sep 3, 2014, 3:00 PM PDT
Expired
Sep 2, 2014, 2:44 PM PDT
In force
Issued by
NWS Eureka, CA

What forecasters said that day

The local office's own words before this hazardous seas watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas watch went out at Sep 1, 4:49 AM PDT, 9 hours 41 minutes earlier.

Area forecast discussion, Sep 1, 4:49 AM PDT, 9 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
449 AM PDT MON SEP 1 2014

.SYNOPSIS...AN UPPER HIGH PRESSURE RIDGE SOUTH OF THE AREA WILL
BRING A WARM AND MOSTLY SUNNY LABOR DAY TO NW CALIFORNIA. EARLY
MORNING LOW CLOUDS OVER HUMBOLDT BAY AND THE EEL RIVER VALLEY WILL
GIVE WAY TO SUNSHINE. MORE SEASONABLE WEATHER IS EXPECTED BY MID
TO LATE WEEK WITH CONTINUED DRY CONDITIONS.

&&

.DISCUSSION...LOW CLOUDS HAVE RE-FORMED ALONG PORTIONS OF THE REDWOOD
COAST EARLY THIS MORNING...MAINLY AROUND HUMBOLDT BAY AND UP THE
EEL RIVER VALLEY. THIS CLOUDINESS IS LESS EXTENSIVE THAN ON
SUNDAY...AND IS EXPECTED TO ERODE FAIRLY QUICKLY THIS MORNING.

TEMPERATURES WILL MAX OUT OVER THE INTERIOR THIS AFTERNOON...WITH
A FEW READINGS NEAR THE CENTURY MARK. COASTAL TEMPERATURES SHOULD
BE CLOSE TO SUNDAY'S READINGS...WITH SOME PORTIONS OF THE REDWOOD
COAST REACHING THE LOWER TO MID 70S BEFORE SURFACE WIND FLOW BACKS
A BIT MORE ONSHORE. TEMPERATURES WILL GRADUALLY COOL OVER THE
NEXT FEW DAYS AS THE PENCIL UPPER RIDGE S OF THE AREA PINCHES OFF
AND A LOW PRESSURE TROF DIGS OVER THE PAC NW. THIS TROF IS
EXPECTED TO BE MOSTLY DRY.

A CLOSED UPPER LOW MAY DEVELOP IN THE BASE OF THE UPPER TROF OFF
THE N CA COAST BY LATE IN THE WEEK. SOME MONSOONAL MOISTURE MAY GET
PULLED W TOWARD THE AREA BY THE WEEKEND IF THAT SCENARIO PANS OUT.
HAVE CONTINUED VERY MINIMAL POPS OVER THE INTERIOR DURING THIS
TIME FRAME. HOWEVER...THE FORECAST WORDING REMAINS DRY. /SEC

&&

.AVIATION...IFR TO LIFR CONDITIONS AND LIGHT WINDS TO CALM
CONDITIONS WILL CONTINUE AT KCEC THROUGH THE EARLY MORNING DUE
TO LOWER CEILINGS AND VISIBILITIES. MFR TO IFR CONDITIONS AND
LIGHT WINDS TO CALM CONDITIONS WILL CONTINUE AT KACV THROUGH THIS
MORNING DUE TO REDUCED CEILINGS. MVFR TO VFR CONDITIONS WILL PREVAIL AT
KCEC AND KACV THIS AFTERNOON WITH LIGHT TO MODERATE WINDS. VFR
CONDITIONS AND LIGHT WINDS TO CALM CONDITIONS WILL CONTINUE AT KUKI
THROUGH TUESDAY.

&&

.MARINE...NORTHERLY WINDS AND THE SEAS WILL CONTINUE TO GRADUALLY
INCREASE THE NEXT FEW DAYS AS THE OFFSHORE HIGH PRESSURE RIDGE
STRENGTHENS AND THE INLAND THERMAL LOW PRESSURE TROUGH INTENSIFIES
GRADUALLY TIGHTENING THE PRESSURE GRADIENT ACROSS THE WATERS. WINDS
AND SEAS WILL BE HIGHER ACROSS THE OUTER WATERS. A SMALL CRAFT ADVISORY
IS IN EFFECT ACROSS THE OUTER WATERS DUE TO THE INCREASE IN THE WINDS
AND SEAS. A GALE WATCH IS IN EFFECT ACROSS THE NORTHERN OUTER WATERS
TONIGHT THROUGH WEDNESDAY MORNING AND WILL LIKELY BE UPGRADED TO A GALE
WARNING DUE TO INCREASING WIND GUSTS TO GALE FORCE TONIGHT AND TUESDAY.
A SMALL CRAFT ADVISORY WILL BE IN EFFECT ACROSS THE NORTHERN NEAR SHORE
WATERS FROM EARLY TUESDAY MORNING THROUGH EARLY THURSDAY MORNING DUE TO
THE INCREASING SEAS. A SMALL CRAFT ADVISORY WILL BE IN EFFECT ACROSS THE
SOUTHERN NEAR SHORE WATERS FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
AFTERNOON DUE TO INCREASING SEAS. WINDS AND SEAS WILL BE HIGHER NEAR
CAPES AND POINTS.

&&

.FIRE WEATHER...VERY DRY CONDITIONS ARE EXPECTED TO CONTINUE
THROUGH MONDAY NIGHT OVER THE INTERIOR WITH THE DRIEST CONDITIONS
OVER RIDGETOPS. SOME OF THE N TO NE FLOW WILL BECOME GUSTY ALONG
THE RIDGETOPS TODAY...PARTICULARLY NEAR CAPE MENDOCINO.
DESCRIPTIVE HEADLINES TO THIS EFFECT HAVE BEEN CONTINUED IN THE
FIRE WX FORECAST. TUESDAY WILL BE A TRANSITION DAY FOLLOWED BY A
COOLING AND MOISTENING TREND FOR THE SECOND HALF OF THE WEEK.
SEC/BFG

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY FROM 3 AM TUE TO 3 AM THU PZZ450.
     GALE WATCH FROM THIS EVENING THROUGH WED MORNING PZZ470.
     SMALL CRAFT ADVISORY UNTIL 10 PM PDT THU PZZ470-475.
     SMALL CRAFT ADVISORY FROM 3 PM TUE TO 3 PM WED PZZ455.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Sep 1, 4:50 AM PDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
450 AM PDT MON SEP 1 2014

CAZ001>004-076-021200-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
450 AM PDT MON SEP 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 8:45 AM PDTGale WatchEKA6 hr
Sep 1, 2:30 PM PDTGale WarningEKA3 days

Nearby

Hazardous Seas Watches in California, 2014Every hazardous seas watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.